Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 25, 2014, 3:52 AM CDT. It took effect at Apr 25, 2014, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 3:52 AM CDT (08:52 UTC)
- In effect from
- Apr 25, 2014, 1:00 PM CDT
- Expired
- Apr 25, 2014, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
577 WWUS84 KMAF 250852 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CDT FRI APR 25 2014 ...A RED FLAG WARNING NOW IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON AND EVENING FOR RH/S OF 5 TO 10 PERCENT...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FOR LOCATIONS ALONG AND WEST OF A SEMINOLE TO KERMIT TO FORT DAVIS LINE SATURDAY MORNING UNTIL SATURDAY EVENING FOR RH/S OF 5 TO 10 PERCENT...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND VERY HIGH FIRE DANGER... .SOUTHWEST WINDS ALOFT WILL BEGIN TO INCREASE TODAY...ESPECIALLY OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. DRY AIR WILL PUSH INTO THE REGION AND AID IN WARMING TEMPERATURES ABOVE NORMAL...AND DROPPING MINIMUM AFTERNOON RH/S TO 5 TO 10 PERCENT...THUS A RED FLAG WARNING IS IN EFFECT. AN UPPER LEVEL STORM SYSTEM WILL BEGIN TO APPROACH THE REGION SATURDAY SPREADING THE DRY AIR AND STRONGER WINDS FURTHER EASTWARD AND SOUTHWARD. A FIRE WEATHER WATCH REMAINS SATURDAY FOR LOCATIONS ALONG AND WEST OF A SEMINOLE TO KERMIT TO FORT DAVIS LINE. THE UPPER STORM SYSTEM WILL MOVE BY TO THE NORTH OF THE AREA SUNDAY AND LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS AREAWIDE. NMZ114-115-TXZ258-252100- /O.UPG.KMAF.FW.A.0027.140425T1800Z-140426T0200Z/ /O.NEW.KMAF.FW.W.0033.140425T1800Z-140426T0200Z/ /O.CON.KMAF.FW.A.0028.140426T1600Z-140427T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 252 AM MDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS IN SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS IN SOUTHEAST NEW MEXICO... * WIND...FRIDAY...SOUTHWEST 20 TO 25 MPH IN THE PLAINS...AND 25 TO 35 MPH IN THE MOUNTAINS. SATURDAY...SOUTHWEST WINDS 25 TO 30 MPH IN THE PLAINS...AND 30 TO 40 MPH IN THE MOUNTAINS. * HUMIDITY...5 TO 10 PERCENT BOTH DAYS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ045-050-057>060-067-074-252100- /O.CON.KMAF.FW.A.0028.140426T1600Z-140427T0300Z/ GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- 352 AM CDT FRI APR 25 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE UPPER TRANS PECOS...DAVIS MOUNTAINS...AND NORTHWESTERN PERMIAN BASIN... * WIND...SOUTHWEST 20 TO 25 MPH. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
2 follow-up statements
032 WWUS84 KMAF 252037 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE PLAINS OF SOUTHEAST NEW MEXICO FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT...WINDS EXCEEDING 20 MPH AND HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT /10 AM TO 9 PM MDT/ SATURDAY FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT...WINDS EXCEEDING 20 MPH AND HIGH TO EXTREME FIRE DANGER GENERALLY WEST OF A LAMESA TO SANDERSON LINE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT /11 AM TO 9 PM MDT/ SUNDAY ACROSS SOUTHEAST NEW MEXICO FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT...WINDS EXCEEDING 20 MPH AND HIGH TO EXTREME FIRE DANGER... .SOUTHWEST TO WEST WINDS ALOFT WILL INCREASE TODAY THROUGH SUNDAY AS A STRONG STORM SYSTEM PUSHES THROUGH THE CENTRAL ROCKIES. WINDS WILL BE PARTICULARLY STRONG OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. VERY DRY AIR WILL ALSO PUSH INTO THE REGION DROPPING MINIMUM AFTERNOON RELATIVE HUMIDITIES TO 5 TO 15 PERCENT. A RED FLAG WARNING CONTINUES OVER SOUTHEAST NEW MEXICO TODAY. THE RED FLAG WARNING WILL BE IN EFFECT FOR A LARGER AREA SATURDAY AFTERNOON...INCLUDING SOUTHEAST NEW MEXICO AND AN AREA GENERALLY WEST OF A LAMESA TO SANDERSON LINE. PARTICULARLY HAZARDOUS FIRE CONDITIONS WILL DEVELOP SUNDAY AS WINDS INCREASE. A RED FLAG WARNING WILL BE IN EFFECT FOR SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS SUNDAY AFTERNOON. NMZ114-115-TXZ258-260845- /O.UPG.KMAF.FW.A.0028.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0034.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ /O.CON.KMAF.FW.W.0033.000000T0000Z-140426T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 237 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY. * WINDS...TODAY...SOUTH TO SOUTHWEST 15 TO 25 MPH AND GUSTY... 20 TO 30 MPH IN THE MOUNTAINS. SATURDAY...SOUTHWEST WINDS 20 TO 30 MPH AND GUSTY IN THE PLAINS...35 TO 55 MPH IN THE MOUNTAINS. SUNDAY...WEST WINDS 25 TO 35 MPH IN THE PLAINS...40 TO 60 MPH IN THE MOUNTAINS. * HUMIDITY...5 TO 10 PERCENT EACH DAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ045-050-057>060-067-074-260845- /O.UPG.KMAF.FW.A.0028.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0034.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- 337 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN PERMIAN BASIN...UPPER TRANS PECOS...DAVIS MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHWEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 10 PM CDT SUNDAY. * WINDS...25 TO 40 MPH AND GUSTY. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ075-079>081-260845- /O.NEW.KMAF.FW.W.0034.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 337 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE STOCKTON PLATEAU... MARFA PLATEAU...PRESIDIO VALLEY AND BIG BEND AREA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHWEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 10 PM CDT SUNDAY. * WIND...SATURDAY...SOUTHWEST 25 TO 40 MPH AND GUSTY. SUNDAY...WEST 25 TO 40 MPH AND GUSTY. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ046>048-051>053-061>063-068>070-082-260845- /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND- GLASSCOCK-CRANE-UPTON-REAGAN-TERRELL- 337 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHWEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE) 05
807 WWUS84 KMAF 252138 CCA RFWMAF URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 434 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE GUADALUPE MOUNTAINS AND THE PLAINS OF SOUTHEAST NEW MEXICO FOR RH OF 5 TO 10 PERCENT...WINDS EXCEEDING 20 MPH AND HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT /10 AM TO 9 PM MDT/ SATURDAY FOR RH OF 5 TO 10 PERCENT...VERY WINDY CONDITIONS AND HIGH TO EXTREME FIRE DANGER GENERALLY WEST OF A LAMESA TO SANDERSON LINE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT /11 AM TO 9 PM MDT/ SUNDAY ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS FOR RH OF 5 TO 10 PERCENT...STRONG WINDS AND HIGH TO EXTREME FIRE DANGER... .SOUTHWEST TO WEST WINDS ALOFT WILL INCREASE TODAY THROUGH SUNDAY AS A STRONG STORM SYSTEM PUSHES THROUGH THE CENTRAL ROCKIES. WINDS WILL BE PARTICULARLY STRONG OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. VERY DRY AIR WILL ALSO PUSH INTO THE REGION DROPPING MINIMUM AFTERNOON RELATIVE HUMIDITIES TO 5 TO 15 PERCENT. A RED FLAG WARNING CONTINUES OVER SOUTHEAST NEW MEXICO TODAY. THE RED FLAG WARNING WILL BE IN EFFECT FOR A LARGER AREA SATURDAY AFTERNOON...INCLUDING SOUTHEAST NEW MEXICO AND AN AREA GENERALLY WEST OF A LAMESA TO SANDERSON LINE. PARTICULARLY HAZARDOUS FIRE CONDITIONS WILL DEVELOP SUNDAY AS WINDS INCREASE. A RED FLAG WARNING WILL BE IN EFFECT FOR SOUTHEAST NEW MEXICO AND MUCH OF SOUTHWEST TEXAS SUNDAY AFTERNOON. NMZ114-115-TXZ258-261000- /O.UPG.KMAF.FW.A.0028.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0034.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ /O.CON.KMAF.FW.W.0033.000000T0000Z-140426T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 334 PM MDT FRI APR 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 9 PM MDT SUNDAY. * WINDS...TODAY...SOUTH TO SOUTHWEST 15 TO 25 MPH AND GUSTY... 20 TO 30 MPH IN THE MOUNTAINS. SATURDAY...SOUTHWEST WINDS 20 TO 30 MPH AND GUSTY IN THE PLAINS...35 TO 55 MPH IN THE MOUNTAINS. SUNDAY...WEST WINDS 25 TO 35 MPH IN THE PLAINS...40 TO 60 MPH IN THE MOUNTAINS. * HUMIDITY...5 TO 10 PERCENT EACH DAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ045-050-057>060-067-074-261000- /O.UPG.KMAF.FW.A.0028.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0034.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ GAINES-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- DAVIS/APACHE MOUNTAINS AREA- 434 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN PERMIAN BASIN...UPPER TRANS PECOS...DAVIS MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHWEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 10 PM CDT SUNDAY. * WINDS...25 TO 40 MPH AND GUSTY. * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ075-079>081-261000- /O.NEW.KMAF.FW.W.0034.140426T1600Z-140427T0300Z/ /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 434 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE STOCKTON PLATEAU... MARFA PLATEAU...PRESIDIO VALLEY AND BIG BEND AREA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHWEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 10 PM CDT SUNDAY. * WIND...SATURDAY...SOUTHWEST 25 TO 40 MPH AND GUSTY. SUNDAY...WEST 25 TO 40 MPH AND GUSTY. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ TXZ046>048-051>053-061>063-068>070-082-261000- /O.NEW.KMAF.FW.W.0035.140427T1700Z-140428T0300Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND- GLASSCOCK-CRANE-UPTON-REAGAN-TERRELL- 434 PM CDT FRI APR 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTHWEST TEXAS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT SUNDAY. * WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. THIS IS A PARTICULARLY DANGEROUS FIRE WEATHER SITUATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE) 05
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 3:09 AM CDT, 43 minutes earlier.
Area forecast discussion, Apr 25, 3:09 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 AM CDT Fri Apr 25 2014
.DISCUSSION...
The next upper level low pressure system is moving onshore across
the west coast today with a west to southwest flow aloft ahead of
it across west Texas and southeast New Mexico. Lee trough
formation and low level thermal ridging will result in much above
normal temperatures today and Saturday. Across the Permian Basin
east of the dryline today, the atmosphere is progged to become
unstable but am not anticipating any thunderstorm development
absent any meaningful height falls or significant shortwave in
the upper flow.
By Saturday the aforementioned upper level system is forecast to
dig to the southern Rockies. Height falls will increase forcing
aloft east of the dryline across the eastern Permian Basin in the
late afternoon and early evening. Isolated thunderstorms will be
possible by late afternoon ahead of the dryline but the better
chance of thunderstorms may hold off until after dark as a
Pacific cold front moves east and collides with a retreating
dryline across the central Permian Basin. If thunderstorms can
form they will have the potential to become severe given the
magnitude of the wind shear. Breezy to windy conditions will
develop with high winds possible in the Guadalupe Mountains
Saturday and Saturday night as the upper level system approaches.
The potent upper level system is forecast to track across the
western high plains Sunday. Behind the Pacific front temperatures
will be knocked back to near normal values Sunday with windy to
very windy conditions developing. Added areas of blowing dust
across the entire forecast area Sunday. Potential will exist for
an extensive plume of dust to arrive from the Mexican deserts in
the strong flow aloft. Will continue the high wind watch for the
Guadalupe Mountains. Later shifts will need to monitor for a watch
in the Davis Mountains as well given a 700 millibar wind forecast
of over 50 knots from the west to northwest.
For next week the massive and potent upper level low pressure
system is forecast to move very slowly through the plains and Ohio
Valley. Cyclonic flow aloft will persist through the week resulting
in much below normal temperatures. The latest runs of the GFS and
ECMWF suggest precipitation is possible for portions of the
forecast area Thursday and or Friday. Would like to see more
consistency in later model runs before adding any precipitation
these periods.
&&
.FIRE WEATHER...
An upper level trough will dig into the desert southwest and move
into the south central plains over the next several days. This will
cause westerly flow to increase causing critical fire weather
conditions to develop in southeastern New Mexico this afternoon and
spread through the entire area by Sunday. The Fire Weather Watch for
southeastern New Mexico has been upgraded to a Red Flag Warning for
today, and have left the Fire Weather Watch as is for Saturday. The
worst conditions will likely occur Sunday when the upper trough
moves across the area and winds will be strongest. Have not issued a
watch for Sunday yet, but one will no doubt be needed soon and it
will probably be for the entire CWA.
Saturday a dryline will be located in the eastern Permian Basin
along which showers and thunderstorms are expected to develop.
Lightning starts will be possible along the dryline where developing
thunderstorms will not be prolific rain producers.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 90 62 90 56 / 0 0 10 10
BIG SPRING TX 92 68 93 57 / 10 10 30 30
CARLSBAD NM 92 56 90 57 / 0 0 0 0
DRYDEN TX 93 67 96 63 / 10 10 10 10
FORT STOCKTON TX 93 64 94 55 / 0 0 10 10
GUADALUPE PASS TX 82 58 77 43 / 0 0 0 0
HOBBS NM 88 54 87 52 / 0 0 0 0
MARFA TX 85 49 85 46 / 0 0 0 0
MIDLAND INTL AIRPORT TX 91 66 93 56 / 0 0 20 20
ODESSA TX 90 67 92 58 / 0 0 10 10
WINK TX 93 61 93 55 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from Noon today to 8 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
FIRE WEATHER WATCH from Saturday morning through Saturday
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Saturday morning through late Sunday night
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...RED FLAG WARNING from Noon today to 8 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
FIRE WEATHER WATCH from Saturday morning through Saturday
evening FOR THE FOLLOWING ZONES... Andrews...Davis/Apache
Mountains Area...Gaines...Guadalupe Mountains...Loving...
Reeves County and Upper Trans Pecos...Van Horn and Highway
54 Corridor...Ward...Winkler.
HIGH WIND WATCH from Saturday morning through late Sunday night
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
10/12Hazardous weather outlook, Apr 24, 1:48 PM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT THU APR 24 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 148 PM CDT THU APR 24 2014 /1248 PM MDT THU APR 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM, WINDY AND DRY CONDITIONS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FRIDAY AFTERNOON AND EVENING. SINCE THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD, A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS. FIRE WEATHER CONCERNS WILL INCREASE SATURDAY AS ABOVE NORMAL TEMPERATURES AND WINDY CONDITIONS PERSIST. LOCATIONS ALONG AND WEST OF A SEMINOLE TO KERMIT TO FORT DAVIS LINE WILL POSSIBLY HAVE CRITICAL FIRE CONDITIONS SATURDAY, WITH A FIRE WEATHER WATCH NOW IN EFFECT FOR THESE AREAS. TO THE EAST OF THE DRYLINE SATURDAY, THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING OVER THE WESTERN LOW ROLLING PLAINS, EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. IF THUNDERSTORMS DEVELOP, SOME COULD BE SEVERE WITH LARGE HAIL, DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WINDY TO VERY WINDY CONDITIONS COULD AFFECT ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS SATURDAY AND SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES BY TO THE NORTH OF THE REGION AND IMPARTS STRONG MID LEVEL WINDS TO THE SURFACE. HIGH WINDS WILL BE POSSIBLE IN THE MOUNTAINS AND ADJACENT PLAINS, WHILE MOST OF THE LOWLANDS COULD SEE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. BLOWING DUST WILL ALSO MOST LIKELY ACCOMPANY THESE STRONG WESTERLY WINDS. IN ADDITION, CRITICAL FIRE WEATHER CONDITIONS COULD ENCOMPASS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS SUNDAY. WARM AND DRY CONDITIONS ARE EXPECTED TO ACCOMPANY THE WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:38 AM CDT | High Wind Watch | MAF | 12 hr | |
| Apr 25, 3:11 PM CDT | High Wind Watch | MAF | 52 hr | |
| Apr 25, 3:11 PM CDT | High Wind Warning | MAF | 64 hr | |
| Apr 25, 3:11 PM CDT | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 52 hr |
| Apr 25, 3:37 PM CDT | Red Flag Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 30 hr |
| Apr 25, 3:37 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 54 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.